MAUDE Adverse Event Report: KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT

KIT PERISAFE 18GA 3-1/2IN WEISS; ANESTHESIA CONDUCTION KIT
Model Number 400273
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Underdose (2542)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: unknown.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0125364; medical device expiration date: 2025-04-30; device manufacture date: 2020-06-10.Medical device lot #: 0125374; medical device expiration date: 2025-04-30; device manufacture date: 2020-06-24.Medical device lot #: 0063313; medical device expiration date: 2025-02-28; device manufacture date: 2020-04-20.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that kit perisafe 18ga 3-1/2in weiss graduation markings were missing, and the filter broke.The following information was provided by the initial reporter: error 1: the black mark on the catheter comes off with a simple wipe disinfection.Without the marking, the user can no longer see how far the catheter has to be inserted and complications can arise.Error 2: the filter contained in the set breaks when connecting.This error sometimes occurs when connecting for the first time.Sometimes the material tears, sometimes it splinters.In one specific case, the administration of pain medication during lung surgery in a nine-year-old female patient was not successful because the medication ran unnoticed next to the patient due to the damaged filter.This led to considerable complications.Patient safety is considerably endangered by this error.
 
Event or Problem Description
It was reported that kit perisafe 18ga 3-1/2in weiss graduation markings were missing and the filter broke.The following information was provided by the initial reporter: error 1: the black mark on the catheter comes off with a simple wipe disinfection.Without the marking, the user can no longer see how far the catheter has to be inserted and complications can arise.Error 2: the filter contained in the set breaks when connecting.This error sometimes occurs when connecting for the first time.Sometimes the material tears, sometimes it splinters.In one specific case, the administration of pain medication during lung surgery in a nine-year-old female patient was not successful because the medication ran unnoticed next to the patient due to the damaged filter.This led to considerable complications.Patient safety is considerably endangered by this error.
 
Additional Manufacturer Narrative
H6: investigation summary a photo was provided for evaluation by our quality team.As per picture evidence of catheter 4829500aau is observed one of the catheters is without marking.No additional information regarding what disinfectant was used (if ipa a normal part of the process), if disinfectant sprayed directly onto the tube and wiped with a wipe, or was the wipe pre-moistened.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.After investigation and evaluation of the dhr documents, it was found manufacturing of the needle in compliance.The catheter, material in complaint, is not manufactured at bd juncos.It is received by external supplier and inspected by bd prior packaging process.Packaging process was found in compliance.Based on picture sent, bd was able to confirm the customer indicated failure.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.However, root cause cannot be determined.The root cause cannot be associated with the manufacturing process since no indications from the manufacturing records review of situations that could contribute to the customer reported failure.The filter complied with inspections requirement and were found in accordance with bd specifications.If additional stress is applied to the filter, it could break.These epidural catheter connector, catheter, and optional filter assembly together shall not break when liquid is forced through at 15 psi.

Brand Name
KIT PERISAFE 18GA 3-1/2IN WEISS
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key10901846
Report Number2618282-2020-00097
Device Sequence Number1429133
Product Code CAZ
UDI-Device Identifier30382904002733
UDI-Public30382904002733
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K953790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number400273
Device Catalogue Number400273
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age9 YR